Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 82, NWS Brownsville, TX

September 8, 2006Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Sep 8, 2006, 6:54 PM CDT for Hidalgo County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2006, 6:54 PM CDT (23:54 UTC)
Expired
Sep 8, 2006, 7:45 PM CDT
In force
51 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 106 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 082354
SVRBRO
TXC215-090045-
/O.NEW.KBRO.SV.W.0082.060908T2354Z-060909T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
654 PM CDT FRI SEP 8 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF SAN MANUEL

* UNTIL 745 PM CDT

* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAN MANUEL...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN MANUEL BY 715 PM CDT

LAT...LON 2649 9831 2643 9813 2666 9800 2678 9824

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 090013
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
713 PM CDT FRI SEP 8 2006

TXC215-090045-
/O.CON.KBRO.SV.W.0082.000000T0000Z-060909T0045Z/
HIDALGO TX-
713 PM CDT FRI SEP 8 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTH CENTRAL HIDALGO COUNTY...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES NORTHEAST OF SAN MANUEL...MOVING NORTHEAST AT 20 MPH.

LAT...LON 2649 9831 2643 9813 2666 9800 2678 9824

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:45 PM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Sep 8, 1:45 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
145 PM CDT FRI SEP 8 2006

.DISCUSSION...TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS
TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER.  WINDS WILL BE LIGHT
FROM THE EAST TO SOUTHEAST TODAY AND INCREASE SLIGHTLY ON SATURDAY.
SOME SPOTTY SHOWERS OVER PORTIONS OF DEEP SOUTH TEXAS TODAY SHOULD
DEVELOP EVEN MORE LATER THIS AFTERNOON.  THE SHOWERS SHOULD
DISSIPATE SOMEWHAT THIS EVENING.  AN UPPER LEVEL LOW TROUGH FOR THE
WEEKEND SHOULD INCREASE SHOWERS AND THUNDERSTORMS ONCE AGAIN. THE
BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF 2.04 AND A
K-INDEX OF 31.
&&

.MARINE...AT NOON BUOY020 REPORTED EAST WINDS AT 6KTS AND SEAS 1
FOOT. WINDS WILL REMAIN LIGHT FROM THE EAST AND SOUTHEAST THROUGH
EARLY NEXT WEEK AS WEAK HIGH PRESSURE REMAINS IN THE NORTHERN GULF.
RESULTANT SEAS ARE FORECAST TO REMAIN AT 2 FEET OR LESS AT BUOY
42020 THROUGH SEVEN DAYS. THE REMNANTS OF A FRONTAL BOUNDARY IN
COMBINATION WITH MIDLEVEL IMPULSES WILL SPARK SHOWERS AND
THUNDERSTORMS DURING MOST OF THE NEXT SEVEN DAYS.
&&

.AVIATION...A DECREASE IN MIDLEVEL CLOUD COVER HAS ALLOWED THE
SEABREEZE TO FORM UP AND MOVE INLAND THIS AFTERNOON. AVIATORS SHOULD
BE ON THE LOOKOUT FOR LOWERED CIGS AND VIS AND OCCASIONAL LIGHTNING
IN AND NEAR THESE STORMS AS THEY MOVE WEST. CIGS SHOULD IMPROVE
AFTER SUNSET...WITH HIGH CIRRUS MOVING OVERHEAD MOST OF THE NIGHT
AND CALM WINDS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  89  78  92  79 /  20  40  10  30  20
BROWNSVILLE          75  91  77  93  78 /  20  40  10  30  20
HARLINGEN            73  93  75  94  77 /  20  40  10  30  20
MCALLEN              74  92  78  96  78 /  20  40  10  30  20
RIO GRANDE CITY      74  90  79  97  79 /  10  30  20  30  20
SOUTH PADRE ISLAND   77  87  80  91  80 /  20  40  10  30  20
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

65/64

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Sep 8, 5:31 AM CDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
531 AM CDT FRI SEP 8 2006

TXZ248>257-091045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
531 AM CDT FRI SEP 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY DEVELOP
TODAY MAINLY OVER THE MARINE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL
CONTINUE THROUGH EARLY NEXT WEEK. THE ACTIVITY WILL BROADEN FROM
THE MARINE AREAS TO INCLUDE MUCH OF THE LOWER AND MID VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:10 PM CDTSevere Thunderstorm WarningBROHidalgo50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.